Sample-path large deviations for tandem queues with Gaussian inputs

M.R.H. Mandjes, Miranda van Uitert

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

Abstract

We focus on a (two-node) tandem queue, fed by a large number of Gaussian inputs. With service rates and buffer sizes at both modes scaled appropriately, Schilder's sample-path large deviations theorem can be applied to calculate the asymptotics of the overflow probability of the second queue. More specifically, we derive a lower bound on the exponential decay rate of this overflow probability and present an explicit condition for the lower bound to match the exact decay rate. Examples show that this condition holds for a broad range of frequently used Gaussian inputs.
Original languageUndefined
Title of host publicationProviding Quality of Service in Heterogeneous Environments, Proceedings of the 18th International Teletraffic Congress (ITC-18)
EditorsJ. Charzinski, R. Lehnert, P. Tran-Gia
Place of PublicationAmsterdam
PublisherElsevier
Pages521-530
Number of pages10
ISBN (Print)978-0-444-51455-4
Publication statusPublished - Aug 2003
Event18th International Teletraffic Congress 2003: Providing QoS in Heterogeneous Environments - Berlin, Germany
Duration: 31 Aug 20035 Sep 2003
Conference number: 18
https://itc-conference.org/congresses/itc18.html

Publication series

NameTeletraffic Science and Engineering
PublisherElsevier
Volume5a

Conference

Conference18th International Teletraffic Congress 2003
Abbreviated titleITC 2003
CountryGermany
CityBerlin
Period31/08/035/09/03
Internet address

Keywords

  • METIS-213614
  • EWI-17788
  • IR-71047

Cite this